MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04301
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the swg was difficult to advance and withdraw from the ars.They changed to a new one, it has the same issue.They changed to the third one, it was successful.The operation time was delayed." there was no medical intervention required.The patient's current condition is reported as "fine".Associated mdr number includes: 3006425876-2024-01102.
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo displays the damaged guide wire and the ars/18ga needle subassembly in a clinical setting.Therefore, the report of a kinked guide wire was confirmed through the photo.The customer also returned one , opened cvc kit for analysis.Obvious signs of use were observed in the form of biological material.Visual analysis revealed that the guide wire contained multiple kinks towards the distal side.Microscopic examination confirmed the damage and revealed that the distal j-bend was misshapen.The distal and proximal welds were full and spherical.Visual and microscopic examination of the arrow raulerson syringe (ars) revealed no obvious defects or anomalies.The kinks on the guide wire measured 380, 575, and 585mm from the proximal weld.The guide wire total length measured 600mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured 0.80mm, which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The guide wire was inserted into the returned ars/introducer needle subassembly.Minor resistance was encountered at the location of the kinking; however, the guide wire was able to pass.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed multiple kinks across the guide wire body.Despite the damage, the guide wire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Functional testing revealed that slight resistance was encountered at the kinks when inserting the guide wire through a lab inventory ars/introducer needle.Based on the customer report and sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "on 14 oct 2024, the doctor found the swg was difficult to advance and withdraw from the ars.They changed to a new one, it has the same issue.They changed to the third one, it was sucessful.The operation time was delayed." there was no medical intervention required.The patient's current condition is reported as "fine".Associated mdr number includes: 3006425876-2024-01102.

Brand Name
ARROW CVC SET: 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20646419
Report Number3006425876-2024-01086
Device Sequence Number7367378
Product Code DQY
UDI-Device Identifier10801902122756
UDI-Public(01)10801902122756(11)230221(17)280131(10)71F23B1134(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04301
Device Lot Number71F23B1134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown